Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 6, NWS San Diego, CA

March 10, 2016

NWS San Diego, CA issued this small craft advisory at Mar 10, 2016, 7:58 PM PST. It took effect at Mar 11, 2016, 4:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2016, 7:58 PM PST (03:58 UTC)
In effect from
Mar 11, 2016, 4:00 PM PST
Expired
Mar 12, 2016, 10:00 AM PST
In force
18 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

452 
WHUS76 KSGX 110358
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
758 PM PST THU MAR 10 2016

...SMALL CRAFT ADVISORY FRIDAY AFTERNOON THROUGH SATURDAY MORNING...

.A PACIFIC LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS AND
ROUGH SEAS TO THE COASTAL WATERS FRIDAY AFTERNOON THROUGH SATURDAY
MORNING.

PZZ750-775-111400-
/O.NEW.KSGX.SC.Y.0006.160312T0000Z-160312T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
758 PM PST THU MAR 10 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST
SATURDAY. 

* WINDS...WEST NORTHWEST 10 TO 20 KTS GUSTING TO 25 KTS.

* WAVES/SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH STEEP WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
969 
WHUS76 KSGX 111226
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
426 AM PST FRI MAR 11 2016

...SMALL CRAFT ADVISORY THIS AFTERNOON THROUGH SATURDAY MORNING...

.A PACIFIC LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS AND
ROUGH SEAS TO THE COASTAL WATERS THIS AFTERNOON THROUGH SATURDAY
MORNING.

PZZ750-775-112200-
/O.CON.KSGX.SC.Y.0006.160312T0000Z-160312T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
426 AM PST FRI MAR 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST SATURDAY...

* WINDS...WEST NORTHWEST 10 TO 20 KTS GUSTING TO 25 KTS.

* WAVES/SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH STEEP WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS
540 
WHUS76 KSGX 112157
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
157 PM PST FRI MAR 11 2016

...SMALL CRAFT ADVISORY THIS AFTERNOON THROUGH SATURDAY MORNING...

.A PACIFIC LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS AND
ROUGH SEAS TO THE COASTAL WATERS THIS AFTERNOON THROUGH SATURDAY
MORNING.

PZZ750-775-120600-
/O.CON.KSGX.SC.Y.0006.160312T0000Z-160312T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
157 PM PST FRI MAR 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...

* WINDS...WEST NORTHWEST 15 TO 20 KTS GUSTING TO 25 KTS.

* WAVES/SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH STEEP WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
216 
WHUS76 KSGX 120556
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
956 PM PST FRI MAR 11 2016

...SMALL CRAFT ADVISORY THROUGH SATURDAY MORNING...

.GUSTY NORTHWEST WINDS BEHIND A PACIFIC LOW PRESSURE SYSTEM WILL
CONTINUE THROUGH SATURDAY MORNING. 

PZZ750-775-121400-
/O.CON.KSGX.SC.Y.0006.000000T0000Z-160312T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
956 PM PST FRI MAR 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...

* WINDS...WEST NORTHWEST 15 TO 20 KTS GUSTING TO 25 KTS.

* WAVES/SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH STEEP WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOEDE
636 
WHUS76 KSGX 121320
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
520 AM PST SAT MAR 12 2016

...SMALL CRAFT ADVISORY THROUGH THIS MORNING...

.GUSTY NORTHWEST WINDS BEHIND A PACIFIC LOW PRESSURE SYSTEM WILL
CONTINUE THROUGH THIS MORNING...DECREASING THROUGH THE DAY TODAY.

PZZ750-775-121800-
/O.CON.KSGX.SC.Y.0006.000000T0000Z-160312T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
520 AM PST SAT MAR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WINDS...WEST NORTHWEST 15 KTS GUSTING 20 TO 25 KTS.

* WAVES/SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH STEEP WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS
049 
WHUS76 KSGX 121803
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1003 AM PST SAT MAR 12 2016


PZZ750-775-121915-
/O.EXP.KSGX.SC.Y.0006.000000T0000Z-160312T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1003 AM PST SAT MAR 12 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

WINDS AND SEAS HAVE FALLEN BELOW ADVISORY CRITERIA THIS
MORNING...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 2:05 PM PST, 5 hours 53 minutes earlier.

Area forecast discussion, Mar 10, 2:05 PM PST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service San Diego CA
205 PM PST THU MAR 10 2016

.SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL CREATE MILD WEATHER
THROUGH THIS EVENING WITH SCATTERED HIGH CLOUDS AND MAXIMUM
TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL. A QUICK MOVING LOW
PRESSURE TROUGH WILL PUSH THROUGH SOUTHERN CALIFORNIA FRIDAY
AFTERNOON THROUGH EARLY SATURDAY. THIS FEATURE WILL BRING MAINLY
LIGHT TO MODERATE SHOWERS OVER AND WEST OF THE MOUNTAINS...SNOW TO
THE HIGHER TERRAIN...AND A BRIEF PERIOD OF GUSTY WESTERLY WINDS TO
THE MOUNTAIN RIDGE TOPS AND DESERTS. COOLER WEATHER WILL CONTINUE
OVER THE WEEKEND WITH LIGHT RAIN SHOWERS POSSIBLE SUNDAY NIGHT
INTO EARLY TUESDAY. HIGH PRESSURE WILL BRING DRY AND WARMER
WEATHER BY MID NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

AT 2 PM...WATER VAPOR IMAGERY DISPLAYED A DEEP LOW PRESSURE THROUGH
...CENTERED OFF THE COAST OF WASHINGTON STATE...WITH A WELL DEFINED
COLD FRONT EXTENDING SOUTHWARD TOWARDS NORTHERN AND CENTRAL
CALIFORNIA. A PLETHORA OF HIGH CLOUDS WERE OBSERVED STREAMING ACROSS
SOUTHERN CALIFORNIA OUT AHEAD OF THIS FRONT. PRESSURE GRADIENTS HAVE
BEGUN TO TREND WEAKLY ONSHORE...CURRENTLY +1.4 MB FROM SAN-DAG.

TONIGHT...A VERY COMPACT AND QUICK MOVING LOW PRESSURE DISTURBANCE
WILL APPROACH THE SOUTHERN CALIFORNIA COAST. IN RESPONSE...THE
MARINE LAYER WILL DEEPEN AND SURFACE PRESSURE GRADIENTS WILL TREND
STRONGER ONSHORE. THE LOCAL 12Z WRF MODEL DEVELOPS A LOW CLOUD DECK
OVER THE COASTAL WATERS AND PUSHES IT AROUND 10 TO 15 MILES INLAND
BY LATE TONIGHT.

FRIDAY AFTERNOON...AHEAD OF THE AFOREMENTIONED FRONT...GUSTY WEST
WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS AND A WIND
ADVISORY MAY BE WARRANTED. PRECIPITATION CHANCES INCREASE FRIDAY
AFTERNOON INTO THE EVENING AND WILL PERSIST INTO SATURDAY MORNING.
ACCORDING TO THE 12Z WRF AND NAM...CAPE VALUES FRIDAY AFTERNOON AND
EVENING WILL RANGE FROM 150 J/KG - 450 J/KG WEST OF THE MOUNTAINS.
THIS...IN COMBINATION WITH A COMPACT VORT MAX...IS ENOUGH TO JUSTIFY
THE SLIGHT CHANCE OF THUNDERSTORMS CURRENTLY IN THE FORECAST. HAVE
UPPED THE CHANCES FOR PRECIP IN NORTHWEST PORTIONS OF OUR CWA...SUCH
AS ORANGE COUNTY AS CONFIDENCE HAS GROWN. LIGHT TO MODERATE SHOWERS
WILL THEN SPREAD QUICKLY EAST OVER THE ENTIRE REGION BY FRIDAY
EVENING. THE SYSTEM WILL EXIT THE REGION AND PRECIPITATION CHANCES
DWINDLE SATURDAY MORNING. THE SNOW LEVEL FRIDAY NIGHT WILL DROP TO
BETWEEN 6000-6500 FEET WITH ONLY A COUPLE INCHES OF SNOW EXPECTED
ABOVE THIS ELEVATION. THE LATEST SMALL SCALE MODELS INDICATE DECENT
MOISTURE AND OROGRAPHIC LIFT...THEREFORE HAVE INCREASED THE AMOUNTS
RAINFALL IN THE MOUNTAINS AND SURROUNDING FOOTHILLS. LATEST FORECAST
PRECIP AMOUNTS...COASTAL AREAS 0.15" TO 0.35" HIGHEST IN ORANGE
COUNTY...0.35" TO 0.50" THE IN THE INLAND VALLEYS...NEAR A QUARTER
INCH IN THE INLAND EMPIRE...0.50" TO 1.00" IN THE MOUNTAINS...0.10"
TO 0.15" IN THE UPPER DESERTS...AND LESS THAN 0.05" IN THE LOWER
DESERTS.

THIS WEEKEND INTO EARLY NEXT WEEK...A MOIST ZONAL FLOW WILL CONTINUE
OVER THE REGION...MAINTAINING ONSHORE FLOW AND COOLER WEATHER.
INLAND HIGH TEMPERATURES WILL MAINLY BE 5 TO 10 DEGREES BELOW
NORMAL. A WEAK TROUGH WILL PASS TO THE NORTH OF REGION SUNDAY
EVENING THROUGH EARLY TUESDAY. MOISTURE AND OROGRAPHIC LIFT OVER
SOUTHERN CALIFORNIA WILL GIVE WAY TO A SLIGHT CHANCE OF LIGHT
SHOWERS DURING THIS TIME FRAME. LONG RANGE MODELS BUILD A LARGE DOME
OF HIGH PRESSURE OVER THE WEST COAST BY MID WEEK...BRINGING A RETURN
TO WARM AND DRY WEATHER.

&&

.AVIATION...
102038...COAST/VALLEYS...MOSTLY UNRESTRICTED VIS AND SCT CLOUDS AOA
20000 FT MSL THROUGH 11/0300 UTC. 11/0300-0900 UTC...LOW STRATUS/FOG
GRADUALLY DEVELOPING ABOUT 5-15 SM INLAND WITH BASES 300-700 FT
MSL...TOPS AROUND 800-1000 FT MSL...AREAS OF VIS 1-5 SM AND LOCAL
VIS 1/4SM OR LESS. LOW CLOUDS THEN DEEPENING AND MOVING AS MUCH AS
20-30 SM INLAND 11/0900-1600 UTC...WITH BASES POSSIBLY RISING TO 800-
1200 FT MSL AND TOPS POSSIBLY RISING TO 1500-2000 FT MSL. SMALL
CHANCE THAT KONT COULD SEE BKN/OVC CIGS OR LOW VIS BY 11/14000 UTC
BUT CHANCES ARE LOW. SW WINDS PICK UP DURING THE AFTERNOON ON FRIDAY
AHEAD OF APPROACHING FRONT WITH SHOWERS MOVING IN FROM THE WEST
DURING THE AFTERNOON/EARLY EVENING. SLIGHT CHANCE OF TSRA AFTER
12/0000 UTC. CONFIDENCE IS MODERATE.

MTNS/DESERTS...UNRESTRICTED VIS AND SCT CLOUDS AOA 20000 FT MSL
THROUGH FRIDAY MORNING.

&&

.MARINE...
1238 PM...NORTHWEST WINDS WILL INCREASE OVER THE BIGHT FRIDAY
EVENING INTO EARLY SATURDAY AS A PACIFIC COLD FRONT MOVES THROUGH
THE REGION. WINDS MAY EXCEED SMALL CRAFT ADVISORY LEVELS DURING THIS
PERIOD...WITH SUSTAINED WINDS 10-20 KTS AND GUSTS TO 25 KTS. RAIN
SHOWERS WILL BE LIKELY ALONG WITH POSSIBLY A FEW THUNDERSTORMS
FRIDAY EVENING. ALSO...A WEST-NORTHWEST SWELL BETWEEN 8-11 FT AT 11-
13 SEC WILL FILTER INTO THE COASTAL WATERS ON SATURDAY. IMPROVING
CONDITIONS ARE EXPECTED SUNDAY.

&&

.BEACHES...
1238 PM...A STEEP WEST-NORTHWEST SWELL FROM 280 DEGREES WILL FILTER
INTO THE CALIFORNIA BIGHT FRIDAY NIGHT THROUGH SATURDAY...AND THE
WAVE WATCH 3 HAS BEEN TRENDING HIGHER WITH THE SWELL HEIGHTS...SO WE
COULD SEE ELEVATED SURF OF 4-6 FEET FOR THAT TIME PERIOD. A LONG-
PERIOD NORTHWEST SWELL LOOKS TO ARRIVE NEXT MONDAY...BUT THE STEEP
ANGLE OF 290 DEGREES WILL RESULT IN NOT AS MANY BEACHES BEING
IMPACTED WITH HIGH SURF.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
 encouraged to report significant weather conditions.

&&

.SGX Watches/Warnings/Advisories...
CA...None.
PZ...None.
&&

PUBLIC...JT
AVIATION/MARINE/BEACHES...Harrison/Gregoria

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:01 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego31 hr
Mar 10, 8:01 PM PSTWinter Weather AdvisorySGXRiverside, San Bernardino31 hr
Mar 11, 1:35 PM PSTHigh Wind WarningSGXRiverside, San Bernardino, San Diego18 hr
Mar 11, 2:43 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Mar 11, 3:14 PM PSTSpecial Weather StatementSGXOrange61 min
Mar 11, 3:31 PM PSTSpecial Weather StatementSGXSan Diego74 min
Mar 11, 3:37 PM PSTSpecial Marine WarningSGX38 min
Mar 11, 3:48 PM PSTSevere Thunderstorm WarningSGXSan Diego72 min

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.